MAUDE Adverse Event Report: K2M, INC. TL INSERTER/IMPACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. TL INSERTER/IMPACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 6101-90164
Medical Device Problem Codes Material Deformation (2976); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the distributor that the inner shaft was unable to be inserted into the handle as the there was a slight bend on the handle itself.There is no procedure associated with this reported event, no patient involvement, and no adverse consequence has been reported.
 
Additional Manufacturer Narrative
Visual inspection: laser marking wear was throughout the main body.Functional inspection: deformation was noticed on the proximal end of the handle opening for the inner shaft.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.It was reported that the instrument was functional before and during the surgery.The jamming issue was only observed after the cleaning/sterilization process.Proper cleaning and sterilization guidelines can be found in the cascadia tl surgical technique guide for reusable instruments.Since the issue was observed during the cleaning/sterilization process, the cause of the failure mode was determined to be user - customer error.
 
Event or Problem Description

Brand Name
TL INSERTER/IMPACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12562732
Report Number3004774118-2021-00295
Device Sequence Number1336806
Product Code LXH
UDI-Device Identifier10888857283350
UDI-Public10888857283350
Combination Product (Y/N)N
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6101-90164
Device Catalogue Number6101-90164
Device Lot NumberNBKV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer12/30/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown